MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1660
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a ruby coil, a non-penumbra microcatheter, and a non-penumbra diagnostic catheter.It was reported that the patient¿s anatomy was very tortuous.During the procedure, while advancing a ruby coil through the microcatheter, the physician experienced resistance, and the ruby coil pusher assembly fractured.Subsequently, the ruby coil unintentionally detached partially in the microcatheter and partially in the patient¿s vessel.The physician used a snare device to remove the detached ruby coil from the patient.The procedure was completed using a plug.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the pusher assembly was fractured, and the embolization coil was detached.If the ruby coil is advanced against resistance, damage such as a kink and subsequent fracture may occur.This damage likely contributed to the reported coil detachment.The patient¿s tortuous anatomy may have contributed to resistance during the procedure.Further evaluation revealed kinks along the length of the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20545922
Report Number3005168196-2024-00360
Device Sequence Number12645238
Product Code HCG
UDI-Device Identifier00814548019253
UDI-Public00814548019253
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C1660
Device Lot NumberF110973
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005